Doctors Lounge - Urology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Urology Answers List

Forum Name: Urology Topics

Question: Blood in urine and stool


 kabeebabee - Fri Dec 26, 2003 10:02 pm

My brother has blood in his urine and stool. This has happened once before this year and the doc said to stop drinking soft drinks, that might be the cause of it. He has some when with urination but not very often. In his stool there is alot more blood then in his urine. It lasts about 2 weeks. Do you have any idea what it could be?
 Dr. Russell M - Mon Dec 29, 2003 1:23 am

User avatar Hi!

How old is your brother? Can you give a brief personal/medical/family/surgical history regarding him?

Warm regards,

- Bill
 kabeebabee - Mon Dec 29, 2003 7:04 pm

Hello,
my brother is 26 adn he has never and any health problems before. He has never had any surgeries. In the immediate family my mother has had heart problems and hypertension and ulcers. I have hypertension and diabetes and cholesterol. My brother also told me that he has cramping and back pain during these occurances.
 Dr. Russell M - Tue Dec 30, 2003 1:54 am

User avatar Any history of bleeding disorders or current investigations into bleeding diathesis?
 kabeebabee - Thu Jan 01, 2004 12:09 pm

no there isnt any history of any bleeding disorders or anything like that in the family. I will look into the bleeding diathesis. Thank You
 sisohel - Thu Jan 01, 2004 4:40 pm

Hi,
The nature of blood in stools and urine is important.Is it fresh blood or black.What Quantity? He may have peptic ulcer.Has he any physical complaints like abdominal pain ,burning sensation during urination or constipation?

Regards,
 kabeebabee - Fri Jan 02, 2004 11:38 am

thanks for your reply.
It is fresh blood, and yes he has abdominal pain and back pain. He said it doesnt hurt or burn when he urinates or has a bowel movement. There is no contipation.
 kabeebabee - Fri Jan 02, 2004 11:41 am

The only thing he has said about the amount is that there is aot more in his stool than there is in his urine. Thanks
 Dr. Russell M - Fri Jan 02, 2004 11:46 am

User avatar Hi!

Has he had his stool/urine analyzed? Has he undergone a rectal examination by his doctor? I would also think in terms of having a coagulation profile on his blood.

The situation is one which requires investigations, and I am unable to discuss further without them results.

Warm regards,

-Bill
 kabeebabee - Fri Jan 02, 2004 11:53 am

ok, thanks for the advice. Im still trying to talk him into going to the doctor. I'll let you know what the doc says. thanks.
 Dr. Russell M - Tue Jan 06, 2004 11:33 am

User avatar Hi!

I am eager to know what caused all these symptoms. Kindly provide feedback after your brother visits his doctor.

Warm regards,

bill

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us